Duke Mathematical Journal

Symplectic couples on $4$-manifolds

Hansjörg Geiges

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 85, Number 3 (1996), 701-711.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C15: General geometric structures on manifolds (almost complex, almost product structures, etc.)
Secondary: 32J15: Compact surfaces 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.) 57R15: Specialized structures on manifolds (spin manifolds, framed manifolds, etc.) 58F05


Geiges, Hansjörg. Symplectic couples on 4 -manifolds. Duke Math. J. 85 (1996), no. 3, 701--711. doi:10.1215/S0012-7094-96-08527-0. http://projecteuclid.org/euclid.dmj/1077243448.

Export citation


  • [1] W. Barth, C. Peters, and A. Van de Ven, Compact complex surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 4, Springer-Verlag, Berlin, 1984.
  • [2] C. P. Boyer, A note on hyper-Hermitian four-manifolds, Proc. Amer. Math. Soc. 102 (1988), no. 1, 157–164.
  • [3] H. Geiges, Symplectic structures on $T\sp 2$-bundles over $T\sp 2$, Duke Math. J. 67 (1992), no. 3, 539–555.
  • [4] H. Geiges, Symplectic manifolds with disconnected boundary of contact type, Internat. Math. Res. Notices (1994), no. 1, 23–30.
  • [5] H. Geiges and J. Gonzalo, Contact geometry and complex surfaces, Invent. Math. 121 (1995), no. 1, 147–209.
  • [6] H. Geiges and J. Gonzalo, Contact circles and tight contact structures on geometric $3$-manifolds, preprint, 1994.
  • [7] F. Hirzebruch, Topological methods in algebraic geometry, Third enlarged edition. New appendix and translation from the second German edition by R. L. E. Schwarzenberger, with an additional section by A. Borel. Die Grundlehren der Math. Wiss., Band 131, Springer-Verlag New York, Inc., New York, 1966.
  • [8] N. J. Hitchin, The self-duality equations on a Riemann surface, Proc. London Math. Soc. (3) 55 (1987), no. 1, 59–126.
  • [9] L. Hsu, Private communication.
  • [10] K. Kodaira, On the structure of compact complex analytic surfaces. I, Amer. J. Math. 86 (1964), 751–798.
  • [11] C. H. Taubes, More constraints on symplectic forms from Seiberg-Witten invariants, Math. Res. Lett. 2 (1995), no. 1, 9–13.
  • [12] M. Ue, Geometric $4$-manifolds in the sense of Thurston and Seifert $4$-manifolds. I, J. Math. Soc. Japan 42 (1990), no. 3, 511–540.
  • [13] C. T. C. Wall, Geometric structures on compact complex analytic surfaces, Topology 25 (1986), no. 2, 119–153.